Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 11, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Apr 23, 2017, 8:10 PM CDT for Bledsoe County, Marion County, Sequatchie County, Tennessee. It took effect at Apr 24, 2017, 1:51 AM CDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2017, 8:10 PM CDT (01:10 UTC)
- In effect from
- Apr 24, 2017, 1:51 AM CDT
- Expired
- Apr 25, 2017, 7:58 PM CDT
- In force
- 42 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sequatchie River near Whitwell (WHTT1).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03571000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Apr 23, 6:27 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 23, 6:27 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
727 PM EDT Sun Apr 23 2017
.AVIATION...
MVFR to IFR conditions will continue through this evening at all
TAF sites as a broad area of overcast skies and rain continues to
rotate through the region. While heavier rain is slowly moving
out of the southwestern portion of the forecast area tonight and
will push out of the rest of the area overnight, remnant moisture
will aid in keeping reduced visibilities and low ceilings through
at least midday tomorrow.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch through Monday morning for Cherokee-Clay.
TN...Flash Flood Watch through Monday afternoon for Cocke Smoky
Mountains-Hamblen-Hancock-Hawkins-Jefferson-Johnson-North
Sevier-Northwest Carter-Northwest Cocke-Northwest Greene-
Sevier Smoky Mountains-Southeast Carter-Southeast Greene-
Sullivan-Unicoi-Washington TN.
Flash Flood Watch through Monday morning for Anderson-Bledsoe-
Blount Smoky Mountains-Bradley-Campbell-Claiborne-East Polk-
Grainger-Hamilton-Knox-Loudon-Marion-McMinn-Meigs-Morgan-NW
Blount-Northwest Monroe-Rhea-Roane-Scott TN-Sequatchie-
Southeast Monroe-Union-West Polk.
VA...Flash Flood Watch through Monday afternoon for Lee-Russell-Scott-
Washington-Wise.
&&
EMHHazardous weather outlook, Apr 23, 8:08 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 908 PM EDT Sun Apr 23 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-250115- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 908 PM EDT Sun Apr 23 2017 /808 PM CDT Sun Apr 23 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Tonight ...Locally Heavy Rainfall and Flash Flooding Remains Likely Tonight... Widespread heavy rainfall and resultant flooding impacts continue across all of East Tennessee, Southwest Virginia and far Southwest North Carolina. The persistent rainfall is falling on already saturated ground. The additional heavy rains will lead to flooding of roadways, poor drainage areas, low lying areas and small rivers and streams across the region through Monday morning. Mud slides are possible, especially across the burn scar areas of Sevier County, Tennessee and other areas that have seen very heavy rain. Additionally, saturated soils are resulting in isolated fallen trees across the forecast area. .DAYS TWO THROUGH SEVEN...Monday through Saturday No Hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Apr 23, 5:43 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
643 PM EDT SUN APR 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLOOD NORRIS 36.21N 84.06W
04/23/2017 ANDERSON TN BROADCAST MEDIA
NUMEROUS COUNTIES HAVE CLOSED SCHOOL TOMORROW ACROSS THE
FORECAST AREA DUE TO FLOODED ROADWAYS. SOME COUNTIES HAVE
REPORTED MUDSLIDES AND ROCKSLIDES WHILE OTHER COUNTIES
ARE DEALING WITH DOWNED TREES DUE TO OVERLY SATURATED
SOILS. IN ADDITION, THERE HAVE ALSO BEEN REPORTS OF
ROADWAYS BEING WASHED OUT IN A FEW AREAS.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:10 PM CDT | River Flood Warning | MRX | Hancock | 19 hr |
| Apr 23, 9:50 PM CDT | River Flood Warning | MRX | Cocke | 19 hr |
| Apr 23, 11:13 PM CDT | Areal Flood Warning | MRX | Loudon, McMinn, Meigs, Monroe, Rhea, Roane | 6 hr |
| Apr 24, 3:37 AM CDT | River Flood Warning | MRX | Hamilton | 9 hr |
| Apr 24, 8:22 AM CDT | Areal Flood Warning | MRX | Anderson, Campbell, Carter, Claiborne, Grainger, Greene and 9 more | 6 hr |
| Apr 24, 2:12 PM CDT | Areal Flood Warning | MRX | Hancock, Hawkins, Scott, Sullivan | 6 hr |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.